MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR STD CHPV W PRECHAMBER UNITIZED

INTEGRA LIFESCIENCES SWITZERLAND SAR STD CHPV W PRECHAMBER UNITIZED
Model Number 82-3111
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Meningitis (2389)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id 823111) was implanted via v-p shunt on unknown date with unknown setting, the patient developed meningitis and shunt obstruction was suspected.The valve was removed on (b)(6) 2022.It was unknown if the valve was replaced.The patient current condition is unknown.
 
Additional Manufacturer Narrative
The hakim valve (id 823111) was returned for evaluation: device history record (dhr) - the product code 82-3111 with lot cpgbvp, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; a needle hole over the needle guard was noted.The position of the cam when valve was received was 110mmh2o.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in over the needle guard.The valve passed the test for programming, occlusion, reflux and pressure.Root cause - no root cause could be determined as the technician could not confirm any occlusions with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no occlusion issues were noted.
 
Event or Problem Description
N/a.

Brand Name
STD CHPV W PRECHAMBER UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14015392
Report Number3013886523-2022-00129
Device Sequence Number15021376
Product Code JXG
UDI-Device Identifier10886704041467
UDI-Public(01)10886704041467(17)180430(10)CPGBVP
Combination Product (Y/N)N
PMA/510(K) Number
K122118
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number82-3111
Device Catalogue Number823111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown